Most Active

Anyone know of a multivitamin without B6?

Anna G.
on 9/16/10 1:11 pm
DS on 09/17/08 with
I just got my 2-year labs back and they look great! Only one problem; my B6 is a bit high, and since I already have problems with numbness in my feet (since WAY pre-op) I'm a little concerned. Dr. Smith has suggested that I drop back to only one multivitamin per day, but I'm not too excited about doing that because I don't want to become deficient in something else, trying to avoid B6 toxicity.

I've Googled to no avail, and don't want to bother Michelle while she has so much on her plate. Is anyone aware of a multi without the B vits? All my B levels are high, but I think the B6 is the only one that can cause problems.



Christine X.
on 9/16/10 1:24 pm - TX
Hey Queen Anna,

Unfortunately, I had to go to individual vitamins to avoid certain vitamins. I still take the multi vitamin but have to supp with a boat load of others; dry A, D, E, K1 and K2, potassium, calcium, B12, zinc and copper are the lastest on my list. Those damn marketing *******s....
Christine  "Life is like a jar of jalapenos.  What you
do today, might burn your ass tomorrow".
Check out www.dsfacts.com for information on Duodenal Switch


  
Anna G.
on 9/16/10 1:28 pm
DS on 09/17/08 with
Hello Queen Christine!
I'll probably have to do something similar. Of course I'm already taking a boatload of separate vits (dry A, D, K1 and K2, tons of calcium, zinc, iron x2, et cetera ad nauseum) but I'll have to check to see what else is in the multi that I might need to supplement. Thanks!



Kathleen F.
on 9/16/10 1:51 pm
How about taking a multi-mineral supplement?
Anna G.
on 9/16/10 1:57 pm
DS on 09/17/08 with
What a good idea. See, that's why I love this board!! When my brain's not working, y'all work it for me! Off to shop...



Ms. Cal Culator
on 9/16/10 3:19 pm - Tuvalu


When you get this answer, I need a copy.  I *HATE* the idea of having to deconstruct the mutil and take a thousand litle pills just to get around the B6. 
Anna G.
on 9/16/10 3:47 pm
DS on 09/17/08 with
I'm liking the idea of the Multi Mineral. I'll take one Multivitamin and one Multimineral a day, et voila. I take all the major vits separately anyway (A, D, K1, K2, iron, etc.) and this will give me all the other random stuff. I like the looks of this one so far.



beemerbeeper
on 9/16/10 4:00 pm - AL
DS on 09/30/09 with
I wasn't aware that we had to be concerned with B6 toxicity. How can taking a multi cause this anyway?

He told me to stop a multi after my first labs, but I ignored him.

I'll be interested to see what my B6 is now.


Anna G.
on 9/16/10 4:09 pm
DS on 09/17/08 with
Well, I don't know if it's the multi that's caused it, or the red meat consumption. But I'm not cutting that out for sure, and since the multivitamin has 100% of what someone should have, and I'm taking 2, I can see how that would contribute to high levels.

I don't know if this is a common problem or not, and frankly I probably wouldn't be as worried, since the level isn't all THAT high, except for the fact that I already have problems with numbness in my feet (pre-op too) and just don't want to take the chance of making it worse.



Kathleen F.
on 9/16/10 4:24 pm

According to this article: Vitamin B6 Toxicity

An Overview of Vitamin B6 Toxicity
Vitamin B6 (pyridoxine) is a water-soluble vitamin. Although people tend to think of water-soluble vitamins as being non-toxic, vitamin B6 can actually cause significant toxicity. Although vitamin B6 side effects may sometimes be seen even with normal doses, toxicity usually occurs with high doses.
 
What Are the Signs?
The classic sign of vitamin B6 toxicity is peripheral neuropathy (nerve problems in the hands and feet). This can cause unusual and unexplained sensations, such as numbness, tingling "pins and needles" feelings, *****ing, or burning. These sensations may sometimes affect the area around the mouth as well. If left untreated, the nerve damage can cause difficulty sensing vibrations and sensing the position of the limbs. As you might imagine, this can cause significant coordination problems.
 
The nerve problems due to vitamin B6 toxicity are often reversible once the vitamin is stopped. However, very high doses (especially if taken chronically) can cause permanent damage.

Anna G.
on 9/16/10 4:46 pm
DS on 09/17/08 with
Thanks for posting that, Kathleen! Yes, that's one of the pages I found that tipped me off that the B6 could be problematic.

I've had numbness in my feet for many years, and no doc has been able to diagnose it properly. I've been told it was neuropathy, but when I went to a specialist for nerve tests, they were negative for that. I didn't have high B6 pre-op though, so I dunno what the deal is.



rbb825
on 9/16/10 10:14 pm - Suffern, NY
any chance you have B12 or copper deficiency?  they can cause the same symptoms as B6 toxicity.

 

Anna G.
on 9/17/10 4:26 am
DS on 09/17/08 with
Not based on my labs. My B12 registers high, and my copper is within normal limits. I guess they may have been low pre-op though, who knows? I never paid attention to labs back then, or even had many drawn until WLS came on to my radar. Thanks for the thought.



(deactivated member)
on 9/16/10 6:18 pm - San Jose, CA
My culprit was the CostCo calcium citrate -- it is packed with extras, which I thought was nice, but there is just too much B6 in it.  I just take Citricals now.
NancyBluEyes
on 9/17/10 3:36 am - SouthOfTheCities, MN
I have no other advice or input. I just wanted to say I will send good vibes for healing and detective work. May the force be with you!
Nancy  Remember what you deserve. Be good to you. Do good to you. 
5'11"    HW 419 / SW 382 / CW 205 / GW 180


    
scubadiva
on 9/20/10 6:21 am
DS on 11/04/08 with
I've been off my multi for at least 6 months or more now.  NO multi at all.  I take 2 multi minerals instead.  My B6 and B1 were too high.  I still have some numbness in my lower legs... or something going on... tingleness... just slight weird sensation.  I think it has gotten better since stopping my multi but sometimes I still notice it.    Odd.  I'm certainly not diabetic either.  I'm very on top of all my vitamins and all blood levels are normal except those B's are just too high and not coming down.  I don't mind my B12 being high though.  So you aren't the only one!

I retest in November for 2 year blood levels.  I sure hope my b1 and b6 are lower.
DiannaJ
on 11/5/10 11:01 am - Houston, TX
RNY on 03/12/09 with
I also been diagnosed with elevated B6 levels,  I had RNY about 18 months ago.  Fmy Dr. told me to find a multi vitamine without B6, so I appreciate the information you've posted.   I've never heard of a  multi-mineral supplement?  Where do I start looking for one?
Anna G.
on 11/5/10 11:08 am
DS on 09/17/08 with
You're welcome! You can find them at any health food store, or online at one of the vitamin/supplement sites. I use Iherb.com. I think this may be the one I bought:
http://www.iherb.com/Bluebonnet-Nutrition-High-Potency-Multi -Minerals-Plus-Boron-180-Vcaps/9089?at=0
If you have never ordered from iherb before, you can use my code, SON688, to get $5 off your first order.
The multi minerals don't contain any vitamins at all though, so you need to be sure you're getting all the other vits you need separately. I do most of mine separately anyway so it's not a big deal for most of us.